Alert archive / Florida / Freeze Warnings in 2009

Freeze Warning 3, NWS Melbourne, FL

January 21, 2009Okeechobee County, Osceola County, Florida

NWS Melbourne, FL issued this freeze warning at Jan 21, 2009, 3:42 AM EST for Okeechobee County, Osceola County, Florida. It took effect at Jan 21, 2009, 11:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2009, 3:42 AM EST (08:42 UTC)
In effect from
Jan 21, 2009, 11:00 PM EST
Expired
Jan 22, 2009, 9:00 AM EST
In force
10 hr
Issued by
NWS Melbourne, FL

Counties Okeechobee County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 56 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2009-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2009-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1443 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMLB 210842
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
342 AM EST WED JAN 21 2009

FLZ041-044-144-212200-
/O.UPG.KMLB.HZ.A.0001.090122T0700Z-090122T1300Z/
/O.NEW.KMLB.HZ.W.0002.090122T0700Z-090122T1300Z/
/O.NEW.KMLB.FZ.A.0006.090123T0800Z-090123T1300Z/
/O.CON.KMLB.HZ.W.0001.000000T0000Z-090121T1400Z/
INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...CLERMONT
342 AM EST WED JAN 21 2009

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST THURSDAY...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST
THURSDAY. 

A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH
IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. 

A HARD FREEZE WARNING MEANS TEMPERATURES BELOW 28 DEGREES ARE
LIKELY FOR SEVERAL HOURS. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

ALL PERSONS IN EAST CENTRAL FLORIDA VENTURING OUTDOORS THIS 
MORNING...SHOULD DRESS IN LAYERS AND WEAR A HAT.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

FLZ141-212200-
/O.UPG.KMLB.HZ.A.0001.090122T0700Z-090122T1300Z/
/O.NEW.KMLB.HZ.W.0002.090122T0700Z-090122T1300Z/
/O.NEW.KMLB.FZ.A.0006.090123T0800Z-090123T1300Z/
/O.CON.KMLB.FZ.W.0002.000000T0000Z-090121T1400Z/
COASTAL VOLUSIA-
INCLUDING THE CITY OF...DAYTONA BEACH
342 AM EST WED JAN 21 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...
...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST THURSDAY...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST
THURSDAY. 

A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH
IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. 

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING.

ALL PERSONS IN EAST CENTRAL FLORIDA VENTURING OUTDOORS THIS 
MORNING...SHOULD DRESS IN LAYERS AND WEAR A HAT.

A HARD FREEZE WARNING MEANS TEMPERATURES BELOW 28 DEGREES ARE
LIKELY FOR SEVERAL HOURS. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

FLZ045-046-147-212200-
/O.UPG.KMLB.FZ.A.0005.090122T0700Z-090122T1300Z/
/O.NEW.KMLB.HZ.W.0002.090122T0700Z-090122T1300Z/
/O.CON.KMLB.FZ.W.0002.000000T0000Z-090121T1400Z/
ORANGE-SEMINOLE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...ORLANDO...SANFORD...TITUSVILLE
342 AM EST WED JAN 21 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...
...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST
THURSDAY. 

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING.

ALL PERSONS IN EAST CENTRAL FLORIDA VENTURING OUTDOORS THIS 
MORNING...SHOULD DRESS IN LAYERS AND WEAR A HAT.

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

FLZ047-053-054-058-059-064-212200-
/O.UPG.KMLB.FZ.A.0005.090122T0700Z-090122T1300Z/
/O.NEW.KMLB.FZ.W.0003.090122T0700Z-090122T1300Z/
/O.CON.KMLB.FZ.W.0002.000000T0000Z-090121T1400Z/
SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...KISSIMMEE...
ST CLOUD...VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND
342 AM EST WED JAN 21 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST THURSDAY. 

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING.

ALL PERSONS IN EAST CENTRAL FLORIDA VENTURING OUTDOORS THIS 
MORNING...SHOULD DRESS IN LAYERS AND WEAR A HAT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

JP
3 follow-up statements
000 
WWUS72 KMLB 211908
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
208 PM EST WED JAN 21 2009

FLZ047-053-058-221400-
/O.CAN.KMLB.FZ.W.0003.090122T0700Z-090122T1300Z/
/O.EXB.KMLB.HZ.W.0002.090122T0400Z-090122T1400Z/
SOUTHERN BREVARD-OSCEOLA-OKEECHOBEE-
INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...KISSIMMEE...
ST CLOUD...OKEECHOBEE
208 PM EST WED JAN 21 2009

...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM EST THURSDAY.  

OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE MID 20S ACROSS
MAINLAND BREVARD...OSCEOLA AND OKEECHOBEE COUNTIES. DURATION OF
FREEZING TEMPERATURES WILL BE BETWEEN 8 AND 10 HOURS...WITH 2 TO
4 HOURS OF TEMPERATURES 28 OR BELOW. A FREEZE WARNING IS IN EFFECT
FOR THE BARRIER ISLANDS OF BREVARD COUNTY...INCLUDING MERRITT
ISLAND...FOR 4 TO 6 HOURS OF FREEZING TEMPERATURES.

IT IS ADVISED TO COVER EXPOSED PIPES AND DRIP FAUCETS TO PREVENT
PIPES FROM FREEZING.

ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE 
EXTREME CAUTION WITH SPACE HEATERS...KEEPING THE HEATER AWAY FROM 
ALL MATERIAL AWAY THAT MAY BE COMBUSTIBLE...SUCH AS PILLOWS... 
BLANKETS AND CURTAINS.

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

$$

FLZ041-044-141-144-221400-
/O.EXT.KMLB.HZ.W.0002.090122T0400Z-090122T1400Z/
/O.CON.KMLB.FZ.A.0006.090123T0800Z-090123T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-COASTAL VOLUSIA-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...DAYTONA BEACH...
CLERMONT
208 PM EST WED JAN 21 2009

...HARD FREEZE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO
9 AM EST THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

THE HARD FREEZE WARNING IS NOW IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM EST THURSDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE
THURSDAY NIGHT THROUGH FRIDAY MORNING. 

A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN
EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING.

OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE LOWER 20S ACROSS
MUCH OF VOLUSIA AND LAKE COUNTIES. NORMALLY COLDER LOCATIONS MAY
DIP INTO THE UPPER TEENS. DURATION OF FREEZING TEMPERATURES WILL
BE BETWEEN 10 AND 12 HOURS...WITH 6 TO 8 HOURS OF TEMPERATURES 28
OR BELOW.

IT IS ADVISED TO COVER EXPOSED PIPES AND DRIP FAUCETS TO PREVENT
PIPES FROM FREEZING.

ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE 
EXTREME CAUTION WITH SPACE HEATERS...KEEPING THE HEATER AWAY FROM 
ALL MATERIAL AWAY THAT MAY BE COMBUSTIBLE...SUCH AS PILLOWS... 
BLANKETS AND CURTAINS.  

A HARD FREEZE WARNING MEANS TEMPERATURES BELOW 28 DEGREES ARE
LIKELY FOR SEVERAL HOURS. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.


$$

FLZ045-046-147-221400-
/O.EXT.KMLB.HZ.W.0002.090122T0400Z-090122T1400Z/
ORANGE-SEMINOLE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...ORLANDO...SANFORD...TITUSVILLE
208 PM EST WED JAN 21 2009

...HARD FREEZE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO
9 AM EST THURSDAY...

THE HARD FREEZE WARNING IS NOW IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM EST THURSDAY. 

OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE MID 20S ACROSS
ORANGE...SEMINOLE AND MAINLAND BREVARD COUNTIES. DURATION OF
FREEZING TEMPERATURES WILL BE BETWEEN 8 AND 10 HOURS...WITH 4 TO 6
HOURS OF TEMPERATURES 28 OR BELOW. A FREEZE WARNING IS IN EFFECT
FOR THE BARRIER ISLANDS OF BREVARD COUNTY...INCLUDING MERRITT
ISLAND...FOR 4 TO 6 HOURS OF FREEZING TEMPERATURES.

IT IS ADVISED TO COVER EXPOSED PIPES AND DRIP FAUCETS TO PREVENT
PIPES FROM FREEZING.

ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE 
EXTREME CAUTION WITH SPACE HEATERS...KEEPING THE HEATER AWAY FROM 
ALL MATERIAL AWAY THAT MAY BE COMBUSTIBLE...SUCH AS PILLOWS... 
BLANKETS AND CURTAINS. 

A HARD FREEZE WARNING MEANS TEMPERATURES BELOW 28 DEGREES ARE
LIKELY FOR SEVERAL HOURS. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.


$$

FLZ054-059-064-221400-
/O.EXT.KMLB.FZ.W.0003.090122T0400Z-090122T1400Z/
INDIAN RIVER-ST. LUCIE-MARTIN-
INCLUDING THE CITIES OF...VERO BEACH...FORT PIERCE...HOBE SOUND
208 PM EST WED JAN 21 2009

...FREEZE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
EST THURSDAY...

THE FREEZE WARNING IS NOW IN EFFECT FROM 11 PM THIS EVENING TO
9 AM EST THURSDAY. 

OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER
30S ACROSS INDIAN RIVER...SAINT LUCIE AND MARTIN COUNTIES.
DURATION OF FREEZING TEMPERATURES WILL RANGE FROM 7 TO 9
HOURS OVER INTERIOR PORTIONS WEST OF I 95...TO JUST 1 TO 2 HOURS
ALONG THE IMMEDIATE MARTIN COUNTY COAST. 

MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE EXTREME
CAUTION WITH SPACE HEATERS...KEEPING THE HEATER AWAY FROM ALL
MATERIAL AWAY THAT MAY BE COMBUSTIBLE...SUCH AS PILLOWS...
BLANKETS AND CURTAINS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

KELLY
000 
WWUS72 KMLB 220915
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
415 AM EST THU JAN 22 2009

FLZ041-044-141-144-221400-
/O.UPG.KMLB.FZ.A.0006.090123T0800Z-090123T1300Z/
/O.NEW.KMLB.FZ.W.0004.090123T0800Z-090123T1300Z/
/O.CON.KMLB.HZ.W.0002.000000T0000Z-090122T1400Z/
INLAND VOLUSIA-NORTHERN LAKE-COASTAL VOLUSIA-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...DAYTONA BEACH...
CLERMONT
415 AM EST THU JAN 22 2009

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST FRIDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ALSO ISSUED
A FREEZE WARNING FROM 3 AM TO 8 AM EST FRIDAY.

TEMPERATURES IN THE MID 20S WILL OCCUR UNTIL SHORTLY AFTER
SUNRISE THIS MORNING ALONG WITH AREAS OF FROST. THESE TEMPERATURES
WILL KILL SENSITIVE VEGETATION AND FREEZE EXPOSED WATER PIPES.

THE FREEZE WARNING FOR EARLY FRIDAY MORNING MEANS SUB-FREEZING
TEMPERATURES ARE EXPECTED AGAIN. IN ADDITION...WIDESPREAD FROST IS
EXPECTED. RESIDENTS WILL NEED TO CONTINUE TO PROTECT SENSITIVE
VEGETATION.

ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE
EXTREME CAUTION WITH SPACE HEATERS.

$$

FLZ045>047-053-058-147-221400-
/O.NEW.KMLB.FZ.W.0004.090123T0800Z-090123T1300Z/
/O.CON.KMLB.HZ.W.0002.000000T0000Z-090122T1400Z/
ORANGE-SEMINOLE-SOUTHERN BREVARD-OSCEOLA-OKEECHOBEE-
NORTHERN BREVARD-
INCLUDING THE CITIES OF...ORLANDO...SANFORD...MELBOURNE...
PALM BAY...KISSIMMEE...ST CLOUD...OKEECHOBEE...TITUSVILLE
415 AM EST THU JAN 22 2009

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST FRIDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ALSO ISSUED
A FREEZE WARNING FROM 3 AM TO 8 AM EST FRIDAY.

TEMPERATURES IN THE MID TO UPPER 20S WILL OCCUR UNTIL SHORTLY
AFTER SUNRISE THIS MORNING ALONG WITH AREAS OF FROST. THESE
TEMPERATURES WILL KILL SENSITIVE VEGETATION AND FREEZE EXPOSED
WATER PIPES.

THE FREEZE WARNING FOR EARLY FRIDAY MORNING MEANS SUB-FREEZING
TEMPERATURES ARE EXPECTED AGAIN. IN ADDITION...WIDESPREAD FROST IS
EXPECTED. RESIDENTS WILL NEED TO CONTINUE TO PROTECT SENSITIVE
VEGETATION.

ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE
EXTREME CAUTION WITH SPACE HEATERS.

$$

FLZ054-059-221400-
/O.NEW.KMLB.FZ.W.0004.090123T0800Z-090123T1300Z/
/O.CON.KMLB.FZ.W.0003.000000T0000Z-090122T1400Z/
INDIAN RIVER-ST. LUCIE-
INCLUDING THE CITIES OF...VERO BEACH...FORT PIERCE
415 AM EST THU JAN 22 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING.
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ALSO ISSUED A FREEZE
WARNING FROM 3 AM TO 8 AM EST FRIDAY.

TEMPERATURES FROM AROUND 30 TO THE LOWER 30S WILL OCCUR UNTIL
SHORTLY AFTER SUNRISE THIS MORNING ALONG WITH AREAS OF FROST. THESE
TEMPERATURES WILL KILL SENSITIVE VEGETATION.

THE FREEZE WARNING FOR EARLY FRIDAY MORNING MEANS SUB-FREEZING
TEMPERATURES ARE EXPECTED AGAIN. IN ADDITION...WIDESPREAD FROST IS
EXPECTED. RESIDENTS WILL NEED TO CONTINUE TO PROTECT SENSITIVE
VEGETATION.

ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE
EXTREME CAUTION WITH SPACE HEATERS.

$$

FLZ064-221400-
/O.CON.KMLB.FZ.W.0003.000000T0000Z-090122T1400Z/
MARTIN-
INCLUDING THE CITY OF...HOBE SOUND
415 AM EST THU JAN 22 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. 

TEMPERATURES IN THE LOWER TO MID 30S WILL OCCUR UNTIL SHORTLY
AFTER SUNRISE THIS MORNING...ALONG WITH AREAS OF FROST. THESE
TEMPERATURES WILL KILL SENSITIVE VEGETATION.

AREAS OF FROST AND NEAR FREEZING TEMPERATURES WILL OCCUR EARLY
FRIDAY MORNING...MAINLY ACROSS INTERIOR AND WESTERN SECTIONS OF
THE COUNTY. RESIDENTS WILL NEED TO CONTINUE TO PROTECT SENSITIVE
VEGETATION.

ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE
EXTREME CAUTION WITH SPACE HEATERS.

$$

RL
000 
WWUS72 KMLB 221417
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
917 AM EST THU JAN 22 2009

FLZ041-044>047-053-058-141-144-147-222100-
/O.EXP.KMLB.HZ.W.0002.000000T0000Z-090122T1400Z/
/O.CON.KMLB.FZ.W.0004.090123T0800Z-090123T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
OKEECHOBEE...DAYTONA BEACH...CLERMONT...TITUSVILLE
917 AM EST THU JAN 22 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
FRIDAY...
...HARD FREEZE WARNING HAS EXPIRED FOR THIS MORNING...

TEMPERATURES IN THE UPPER 20S TO THE LOWER 30S WILL OCCUR UNTIL
SHORTLY AFTER SUNRISE FRIDAY MORNING ALONG WITH WIDESPREAD FROST.
THESE TEMPERATURES WILL KILL SENSITIVE VEGETATION AND FREEZE
EXPOSED WATER PIPES.

THE FREEZE WARNING FOR EARLY FRIDAY MORNING MEANS SUB-FREEZING
TEMPERATURES ARE EXPECTED AGAIN. IN ADDITION...WIDESPREAD FROST
IS EXPECTED. RESIDENTS WILL NEED TO CONTINUE TO PROTECT SENSITIVE
VEGETATION. 

ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE
EXTREME CAUTION WITH SPACE HEATERS.

$$

FLZ054-059-222100-
/O.EXP.KMLB.FZ.W.0003.000000T0000Z-090122T1400Z/
/O.CON.KMLB.FZ.W.0004.090123T0800Z-090123T1300Z/
INDIAN RIVER-ST. LUCIE-
INCLUDING THE CITIES OF...VERO BEACH...FORT PIERCE
917 AM EST THU JAN 22 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
FRIDAY...
...FREEZE WARNING HAS EXPIRED FOR THIS MORNING...

TEMPERATURES FROM AROUND 30 TO THE LOWER 30S WILL OCCUR UNTIL
SHORTLY AFTER SUNRISE FRIDAY MORNING ALONG WITH WIDESPREAD FROST.
THESE TEMPERATURES WILL KILL SENSITIVE VEGETATION.

THE FREEZE WARNING FOR EARLY FRIDAY MORNING MEANS SUB-FREEZING
TEMPERATURES ARE EXPECTED AGAIN. IN ADDITION...WIDESPREAD FROST IS
EXPECTED. RESIDENTS WILL NEED TO CONTINUE TO PROTECT SENSITIVE
VEGETATION. 

ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE
EXTREME CAUTION WITH SPACE HEATERS.

$$

FLZ064-221530-
/O.EXP.KMLB.FZ.W.0003.000000T0000Z-090122T1400Z/
MARTIN-
INCLUDING THE CITY OF...HOBE SOUND
917 AM EST THU JAN 22 2009

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

MORNING TEMPERATURES HAVE RISEN ABOVE FREEZING ALREADY THIS
MORNING. HOWEVER...TEMPERATURES ACROSS INTERIOR MARTIN COUNTY ARE
EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S AGAIN OVERNIGHT.
SCATTERED FROST IS EXPECTED TO FORM AFTER MIDNIGHT IN THESE AREAS.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this freeze warning went out at Jan 21, 3:20 AM EST, 22 minutes earlier.

Area forecast discussion, Jan 21, 3:20 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
320 AM EST WED JAN 21 2009

.DISCUSSION...

...FREEZING TEMPS AGAIN THU MORNING ACROSS THE AREA...
...WIDESPREAD FROST FRI MORNING WITH FREEZING TEMPS SOME AREAS...

CURRENTLY-TONIGHT...COLD ADVECTION PRODUCING ABOUT A 1-2 DEGREE
TEMPERATURE DROP PER HOUR WHICH WILL RESULT IN FREEZING CONDITIONS
FOR MOST OF THE AREA THIS MORNING...AND MID-UPPER 20S ACROSS
NORTHERN SECTIONS.

HIGH PRESSURE CENTER SLIDING EASTWARD ALONG THE NORTH GULF COAST
WILL CAUSE WINDS TO EASE TODAY BUT IT WILL REMAIN COLD WITH HIGH
TEMPS STRUGGLING TO REACH 50 IN THE NORTH AND THE MID 50S IN THE
SOUTH. THIS WILL SET THE STAGE FOR ANOTHER ROUND OF FREEZING
TEMPERATURES TONIGHT AS THE HIGH CENTER PUSHES INTO THE BIG BEND
AREA AND RESULTS IN BETTER RADIATIONAL COOLING CONDITIONS.

THE LATEST MAV GUIDANCE IS COLDER ACROSS THE NORTH HALF WITH MID
20S INTO ORLANDO. WITH TEENS DEW POINTS DURING THE AFTERNOON AND
CLEAR SKIES/LIGHT WINDS...THIS LOOKS REASONABLE. THE HIGH CENTER
IS A LITTLE FURTHER NORTH THAN PREVIOUS RUNS SO THERE MAY BE SOME
SLIGHT BOUNDARY LAYER MIXING WHICH COULD KEEP TEMPS FROM REALLY
PLUMMETING...BUT SOME NORMAL COLD SPOTS NORTH OF THE I-4 CORRIDOR
COULD REACH AROUND 20 DEGREES.

MAX RH VALUES ARE BELOW 70 PERCENT IN PORTIONS OF THE NORTH SO
DECREASED FROST COVERAGE SOME.

THE HARD FREEZE WARNING WILL BE EXTENDED DOWN TO ORLANDO AND NORTH
BREVARD. ELSEWHERE THE FREEZE WATCH WILL BE UPGRADED TO A FREEZE
WARNING WITH MIN TEMPS IN THE UPPER 20S TO AROUND 30 AND A FEW
INTERIOR COLD POCKETS IN THE MID 20S. PROBABLY THE ONLY PLACE THAT
WILL ESCAPE A FREEZE WILL BE THE BARRIER ISLANDS SOUTH OF THE
CAPE.

THU-FRI...HIGH PRESSURE WILL REMAIN CENTERED OVER THE PENINSULA.
GOOD RADIATIONAL COOLING FORECAST THU NIGHT WITH CALM WIND AND NIL
CLOUDS. LATEST GUIDANCE HAS WARMED SLIGHTLY ON MINS ACROSS THE
AREA AND A WIDER AREA OF FREEZING TEMPS ARE MAINLY RESTRICTED TO
NORTH OF INTERSTATE FOUR. NEAR FREEZING TEMPS ARE STILL POSSIBLE
SOUTH TO LAKE OKEECHOBEE AND EAST TO INTERSTATE 95. WIDESPREAD
FROST INLAND THU NIGHT. RIDGE FORECAST TO FLATTEN IN RESPONSE TO
FALLING HEIGHTS OVER THE TN/MS VALLEYS ON FRIDAY. TEMPS IN THE 60S
THURSDAY FORECAST TO WARM TO NEAR 70 ON FRIDAY DURING WARMING
TREND.

SAT-TUE...HIGH PRESSURE REMAINS IN CONTROL SATURDAY WITH NICE
WEATHER BUT DRY WINDS BECOME SWLY BY SUNDAY AS ANOTHER FRONT MOVES
TOWARD THE STATE. QUESTIONABLE MOISTURE RETURN AHD OF APCHG SYSTEM
WL KEEP MENTIONABLE POPS OUT OF THE FORECAST FOR NOW WITH COLD
FRONT SHOWN MAKING LIMITED PROGRESS SOUTHWARD INTO THE AREA. WEAK
FORCING ASCD WITH FRONT WITH AN INCREASE IN CLOUDS. BACKDOOR FRONT
WITH PSBL LOW DEVELOPMENT EAST OF STATE INDICATED BY GFS AS AN
OUTLIER EARLY MON AND INTO TUE MAY PRODUCE SHOWER CHC BUT LOW
CONFIDENCE REMAINS THIS EARLY IN FORECAST.

&&

.AVIATION...VFR.

&&

.MARINE...SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT THIS MORNING
THEN GRADUALLY EASE THIS AFTERNOON THROUGH TONIGHT. UPPER TROUGH
AXIS MOVING ACROSS THE AREA THIS MORNING SHOULD ENHANCE DEEP MIXING
AND RESULT IN GUSTS TO AROUND 25 KNOTS. CURRENT ADVISORIES...NEAR
SHORE UNTIL 10 AM AND UNTIL THE EARLY AFTERNOON OFFSHORE...LOOK
OKAY.

THU-SUN...WITH HIGH PRESSURE SETTLING OVER THE AREA SEAS WL SHOW
SLOW IMPROVEMENT THROUGH THE END OF THE WEEK. POSSIBLE NE SURGE
EARLY NEXT WEEK MAY INCREASE SEAS/WINDS FROM THE NORTH OF THE
AREA.

&&

.FIRE WEATHER...IT IS A SLAM DUNK TODAY FOR RED FLAG CONDITIONS
WITH DEW POINTS IN THE MID TEENS TO LOWER 20S. RH VALUES IN THE
20S WILL OCCUR FOR MOST OF THE AREA AND EVEN SOME UPPER TEENS IN
A FEW SPOTS.

CRITICALLY DRY AFTERNOON CONDITIONS WILL CONTINUE THURSDAY THROUGH
SATURDAY WITH LONG DURATION OF LOW AFTERNOON RH. INCREASING CLOUDS
AND HIGHER DEWPOINT EXPECTED WITH APPROACH OF FRONT BY SUNDAY.

&&

.CLIMATE...FROM THE CHAT ROOM YESTERDAY AFTERNOON:

FOR ORLANDO...
...THE LAST TIME 3 DAYS IN A ROW OF 32 DEGREES OR LOWER OCCURRED WAS
   IN 1989 ENDING ON DEC. 26.
...IN 2001 THERE WERE 2 CONSECUTIVE DAYS OF 32 OR LOWER...ENDING
   JAN. 2 AND JAN. 6.
...THE LONGEST PERIOD WAS 6 DAYS IN 1977 ENDING ON JAN 23.

FOR DAYTONA BEACH...
...THE LAST TIME DAYTONA BEACH HAD 3 DAYS IN A ROW OF 32 DEGREES OR
   LOWER WAS IN 2003 ENDING ON JAN. 26.
...THE LONGEST PERIODS WERE 6 DAYS IN 1962 ENDING ON DEC. 16...AND
   IN 1940 ENDING ON JAN. 30.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  49  24  60  30 /   0   0   0   0
MCO  51  26  61  32 /   0   0   0   0
MLB  53  28  62  35 /   0   0   0   0
VRB  55  29  63  35 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM EST THIS
     AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR COASTAL VOLUSIA-
     INDIAN RIVER-MARTIN-NORTHERN BREVARD-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-ST. LUCIE.

     FREEZE WARNING FROM 2 AM TO 8 AM EST THURSDAY FOR INDIAN RIVER-
     MARTIN-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD-ST. LUCIE.

     FIRE WEATHER WATCH THURSDAY AFTERNOON FOR COASTAL VOLUSIA-INDIAN
     RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
     SOUTHERN LAKE-ST. LUCIE.

     WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     HARD FREEZE WARNING FROM 2 AM TO 8 AM EST THURSDAY FOR COASTAL
     VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
     ORANGE-SEMINOLE-SOUTHERN LAKE.

     FIRE WEATHER WATCH FRIDAY AFTERNOON FOR COASTAL VOLUSIA-INDIAN
     RIVER-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.

     FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
     COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE.

     HARD FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR INLAND
     VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
     LINE TO SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
     NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
     TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
     TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....PENDERGRAST
CLIMATE...DIETZMANN
Hazardous weather outlook, Jan 20, 5:15 PM EST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
515 PM EST TUE JAN 20 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-211000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
515 PM EST TUE JAN 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

...EXCESSIVE COLD IMPACT...

THE COLDEST AIR OF THE SEASON HAS ARRIVED...USHERING IN HAZARDS DUE
TO FREEZING TEMPERATURES AND LOW WIND CHILLS TONIGHT.

...LAKE AND INTERIOR VOLUSIA COUNTIES...
A HARD FREEZE WARNING AND WIND CHILL ADVISORY IS IN EFFECT TONIGHT.
THESE AREAS CAN EXPECT TEMPERATURES BELOW FREEZING FOR 6 TO 8
HOURS...AND BELOW 28 DEGREES FOR 2 TO 4 HOURS. THESE CONDITIONS WILL
KILL CROPS AND OTHER SENSITIVE VEGETATION. ADDITIONALLY...IT IS
ADVISED TO COVER EXPOSED PIPES AND DRIP FAUCETS TO PREVENT PIPES
FROM FREEZING.

...COASTAL VOLUSIA COUNTY...
A FREEZE WARNING AND WIND CHILL ADVISORY IS IN EFFECT TONIGHT.
MINIMUM TEMPERATURES WILL FALL INTO THE UPPER 20S ACROSS COASTAL
VOLUSIA COUNTY. DURATION OF FREEZING TEMPERATURES WILL BE BETWEEN 5
AND 7 HOURS.

...ORANGE SEMINOLE OSCEOLA AND BREVARD COUNTIES...
MINIMUM TEMPERATURES WILL FALL AROUND 30 DEGREES IN THESE AREAS.
DURATION OF FREEZING TEMPERATURES WILL BE AROUND 4 HOURS. HIGHLY
URBANIZED COMMUNITIES MAY ONLY BRIEFLY REACH 32 DEGREES.

...INDIAN RIVER...ST LUCIE...MARTIN AND OKEECHOBEE COUNTIES...
MINIMUM TEMPERATURES WILL FALL INTO THE LOWER 30S. DURATION OF
FREEZING TEMPERATURES WILL BE AROUND 2 HOURS. LOW TEMPERATURES ALONG
THE COASTAL SECTIONS ARE FORECAST TO REMAIN ABOVE FREEZING...IN THE
MID 30S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE
VEGETATION.

ADDITIONALLY...LOW WIND CHILLS OVERNIGHT WILL RANGE FROM AROUND 20
DEGREES NORTH TO AROUND 30 OVER THE SOUTHERN COASTAL SECTIONS.
ALL PERSONS IN EAST CENTRAL FLORIDA VENTURING OUTDOORS THROUGH
EARLY WEDNESDAY MORNING...SHOULD DRESS IN LAYERS AND WEAR A HAT.

ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE
EXTREME CAUTION WITH SPACE HEATERS...KEEPING THE HEATER AWAY FROM
ALL MATERIAL AWAY THAT MAY BE COMBUSTIBLE...SUCH AS PILLOWS...
BLANKETS AND CURTAINS. MAKE SURE PETS HAVE ADEQUATE SHELTER.

...WIND AND SEA IMPACT...
BRISK NORTHWEST WINDS WILL CONTINUE OVER THE COASTAL WATERS
OVERNIGHT...RESULTING IN THE CONTINUATION OF HAZARDOUS BOATING
CONDITIONS. SMALL CRAFT ADVISORIES REMAIN IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COLD HIGH
PRESSURE WILL SETTLE OVER THE CENTRAL PENINSULA ON THURSDAY MORNING
AND LEAD TO FREEZING TEMPERATURES FOR MOST OF THE AREA ALONG WITH
WIDESPREAD FROST. THE HIGH PRESSURE CENTER WILL MOVE LITTLE THROUGH
FRIDAY MORNING...RESULTING IN A THREAT FOR FROST AGAIN.

VERY DRY AIR WILL LEAD TO A FIRE WEATHER THREAT THROUGH LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

GLITTO

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 3:13 AM ESTFire Weather WatchMLBLake, Orange, Osceola, Seminole, Volusia35 hr
Jan 21, 3:42 AM ESTFreeze WatchMLBLake, Volusia25 hr
Jan 21, 3:42 AM ESTHard Freeze WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia29 hr
Jan 21, 1:54 PM ESTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia28 hr

Nearby

Freeze Warnings in Florida, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.